MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SOLYX SIS SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, FEMA

BOSTON SCIENTIFIC CORPORATION SOLYX SIS SYSTEM; MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, FEMA
Model Number M0068507010
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/27/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: impact code f1001 captures the reportable event of aborted procedure.
 
Event or Problem Description
It was reported that during a mid-urethral sling procedure, the sling was not tight enough and could not be re-tensioned due to the anchor that did not seat correctly.The surgeon then had to abort the procedure as there were no more solyx or other mini-slings in the hospital.Furthermore, the space under the urethra was too narrow for the width of a retropubic sling.The vaginal mucosa was thin, and tunnels were too small, which would make it hard to get the retropubic sling to fit in the space.The solyx mesh was then removed, leaving the mesh carriers in place bilaterally.This event is being reported for an aborted or cancelled procedure with a patient under anesthesia or sedation status unknown.
 
Additional Manufacturer Narrative
H6: impact code f1001 captures the reportable event of aborted procedure.H11: upon receipt at our quality assurance laboratory, this solyx sis system device underwent a thorough analysis.Only the delivery device was received; the mesh was not returned.Visual inspection of the device did not reveal any visual damage/defect.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.Based on the information available and analysis results, the reported event against the mesh could not be confirmed, since only the delivery device was returned with no issues.However, it is likely that during the case some excessive force was used when attempting to remove the sling as the single incision sling is not designed to be removed once placed within the patient.It is also likely that the physician pushed the delivery device instead of pulling the delivery device as instructed in the ifu, causing the anchor to not 'seat correctly.Therefore, all compiled information on this investigation determines that the most probable cause for the issues against the mesh and carrier is unintended use error, indicating that the interaction between the user and the device caused or contributed to the error.
 
Event or Problem Description

Brand Name
SOLYX SIS SYSTEM
Common Device Name
MESH, SURGICAL, SYNTHETIC, UROGYNECOLOGIC, FOR STRESS URINARY INCONTINENCE, FEMA
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key20351853
Report Number2124215-2024-59776
Device Sequence Number12758232
Product Code PAH
UDI-Device Identifier08714729961901
UDI-Public08714729961901
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K081275
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM0068507010
Device Catalogue Number850701
Device Lot Number0033972855
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/03/2024
Supplement Date Received by Manufacturer01/15/2025
Initial Report FDA Received Date10/02/2024
Supplement Report FDA Received Date02/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight75 KG